Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 9, 2005, 9:28 AM CDT for Eastland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 9:28 AM CDT (14:28 UTC)
- Expired
- Aug 9, 2005, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 37 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 091430 FFWFWD TXC133-091730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 928 AM CDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1230 PM CDT * AT 924 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS WITH VERY HEAVY RAIN FROM NORTH OF CISCO...TO EASTLAND...TO RISING STAR. MOVEMENT WAS SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CISCO... EASTLAND...CARBON...AND RISING STAR. RAINFALL OF UP TO 2 INCHES PER HOUR IS EXPECTED TO CONTINUE IN THE WARNING AREA...WITH CONSIDERABLE RUNOFF AND FLOODING EXPECTED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3212 9910 3214 9884 3250 9886 3251 9913 $$
3 follow-up statements
000 WGUS74 KFWD 091532 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1029 AM CDT TUE AUG 9 2005 TXC133-091730- EASTLAND TX- 1029 AM CDT TUE AUG 9 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM CDT FOR WESTERN EASTLAND COUNTY... AT 1027 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NORTHWEST OF CISCO...TO NEAR EASTLAND...TO RISING STAR. MOVEMENT WAS SOUTHEAST AT 15 MPH. RAINFALL OF UP TO 1 INCH PER HOUR IS STILL POSSIBLE FROM THE STRONGER STORMS. RAINFALL OF UP TO 2 INCHES HAS FALLEN NORTHWEST OF CISCO THIS MORNING. WITH THE HEAVY RAINFALL THIS AREA RECEIVED YESTERDAY...THE POTENTIAL FOR RUNOFF AND FLOODING REMAINS HIGH. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3210 9910 3214 9884 3250 9886 3251 9913 $$
000 WGUS74 KFWD 091608 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1106 AM CDT TUE AUG 9 2005 TXC133-091730- EASTLAND TX- 1106 AM CDT TUE AUG 9 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM CDT FOR WESTERN EASTLAND COUNTY... AT 1104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING NEAR AND WEST OF CISCO. WIDESPREAD MODERATE RAIN COVERED MUCH OF THE WARNING AREA. MOVEMENT OF THE RAIN WAS SOUTHEAST AT 15 MPH. RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL CONTINUE OVER WESTERN EASTLAND COUNTY. THIS RAIN...ALONG WITH HEAVY RAIN WHICH FELL EARLIER THIS MORNING...WILL CONTINUE THE THREAT OF RUNOFF AND FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3210 9910 3214 9884 3250 9886 3251 9913 $$
000 WGUS74 KFWD 091727 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1225 PM CDT TUE AUG 9 2005 TXC133-091800- EASTLAND TX- 1225 PM CDT TUE AUG 9 2005 ...THE FLASH FLOOD WARNING FOR WESTERN EASTLAND COUNTY WILL EXPIRE AT 1230 PM CDT... THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED AND ARE NO LONGER PRODUCING HEAVY RAIN. HOWEVER...LIGHT TO MODERATE RAIN CONTINUES OVER CENTRAL AND WESTERN EASTLAND COUNTY. SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THIS AREA. LAT...LON 3210 9910 3214 9884 3250 9886 3251 9913 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 6:30 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 9, 6:30 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 630 AM CDT TUE AUG 9 2005 .AVIATION... BRUNT OF THE CONVECTION WILL BE LOCATED SW OF THE METROPLEX TODAY NEAR THE CORE OF THE WEAK UPPER LEVEL LOW. WILL CARRY PREVAILING THUNDER AND RAIN FOR KACT THROUGH THE MORNING WITH TEMPO IFR. VCSH SHOULD COVER THE METROPLEX SITES THIS MORNING UNTIL HEATING RESULTS IN DEVELOPMENT OF SCATTERED AFTERNOON CONVECTION. BEST APPROACH AT THIS TIME IS TO UTILIZE VCTS AND NEXT SHIFT SHOULD HAVE A BETTER IDEA ON BETTER TIMING. AFTER 23Z HAVE THUNDER ENDING IN ALL TAFS WITH NO CONCERNS THROUGH THE NIGHT. TR/92 && .DISCUSSION... NOCTURNAL CONVECTION...ASSOCIATED WITH WEAK/WARM-CORE UPPER LOW OVER CENTRAL TEXAS...CONTINUES TO AFFECT MAINLY THE SOUTHWESTERN HALF OF THE FORECAST AREA THIS MORNING. THUS...WILL CONTINUE TREND OF HIGHEST MORNING POPS ACROSS THE SOUTHWESTERN ZONES. SHORT TERM MODELS ARE IN RELATIVELY GOOD AGREEMENT ON THE EVOLUTION OF THIS SYSTEM OVER THE NEXT 24 HOURS...WITH THE UPPER LOW PROGGED TO MOVE SLOWLY SOUTHEASTWARD ACROSS THE FORECAST AREA. GIVEN THE HEAVY RAINFALL THAT OCCURRED OVER PORTIONS OF THE REGION YESTERDAY...AND IN ANTICIPATION OF ADDITIONAL HEAVY RAINFALL TODAY...WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE EXTREME SOUTHWESTERN PORTION OF THE FORECAST AREA...GENERALLY ALONG AND SOUTHWEST OF A LINE FROM BRECKENRIDGE...TO STEPHENVILLE AND WACO. HEAVY RAINFALL WILL BE THE PRIMARY THREAT WITH THE ACTIVITY TODAY...AS STORM MOTION VECTORS ARE SMALL AND SOME TRAINING WILL LIKELY OCCUR. RAINFALL WILL ONCE AGAIN BE MORE ISOLATED AWAY FROM THE UPPER LOW...MAINLY ACROSS THE NORTHEAST PORTION OF THE AREA. HOWEVER...ENHANCED CLOUD COVER WILL KEEP TEMPERATURES SLIGHTLY BELOW NORMAL...EVEN IN THIS REGION. ANOTHER ROUND OF NOCTURNAL CONVECTION IS ANTICIPATED TONIGHT...BUT THE UPPER LOW SHOULD BE JUST SOUTH OF THE KFWD FORECAST AREA BY THIS TIME. WILL PLACE HIGHEST POPS ACROSS THE SOUTH THROUGH WEDNESDAY MORNING...BUT MAINTAIN VERY LOW CHANCE POPS ACROSS THE NORTHERN AREAS. THE UPPER LOW SHOULD BEGIN TO SHEAR AND WEAKEN SIGNIFICANTLY DURING THE DAY ON WEDNESDAY...AS UPPER-LEVEL RIDGING APPROACHES FROM BOTH THE WEST AND THE EAST. HOWEVER...WILL NEED TO MAINTAIN SLIGHT CHANCE POPS GIVEN LINGERING BOUNDARY LAYER MOISTURE AND WEAK LIFT. DRY CONDITIONS STILL APPEAR IN STORE FOR THE END OF THE WEEK...WITH INCREASING SUBSIDENCE/DRYING ALOFT AND LACK OF SUBSTANTIAL LARGE SCALE FORCING FOR UPWARD VERTICAL MOTION LENDING CREDENCE TO THIS IDEA. TEMPERATURES WILL WARM BACK INTO THE UPPER 90S TO NEAR 100...BEFORE INCREASING LOW-LEVEL MOISTURE SPREADS BACK ACROSS THE AREA BY THE END OF THE WEEKEND. MEDIUM RANGE GFSLR/ECMWF GUIDANCE STILL DEPICTS A WEAK COLD FRONT MOVING INTO THE THE SOUTHERN PLAINS BY THE BEGINNING OF NEXT WEEK...AND THIS FEATURE SHOULD BRING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 73 95 75 / 50 30 20 10 WACO, TX 87 72 92 74 / 70 40 20 10 PARIS, TX 94 72 96 72 / 30 20 20 10 DENTON, TX 93 72 95 74 / 50 20 20 10 MCKINNEY, TX 93 72 95 74 / 30 20 20 10 DALLAS, TX 92 73 94 75 / 50 30 20 10 TERRELL, TX 92 72 94 74 / 50 30 20 10 CORSICANA, TX 90 72 92 74 / 50 30 20 10 TEMPLE, TX 85 72 91 72 / 70 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 65/DD
Hazardous weather outlook, Aug 9, 5:15 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 515 AM CDT TUE AUG 9 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 515 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM GENERALLY ALONG AND TO THE SOUTHWEST OF A LINE ROUGHLY FROM BRECKENRIDGE...TO STEPHENVILLE...TO WACO...AND TO TEMPLE. SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 2 INCHES AN HOUR OVER ALL OF NORTH TEXAS TODAY...WITH THE HIGHEST COVERAGE AND GREATEST RISK OF FLOODING OCCURRING IN THE FLOOD WATCH AREA. THE STRONGEST THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND PEA SIZE HAIL. AS ALWAYS...ALL THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS IS EXPECTED TO CONTINUE ACROSS ALL OF NORTH TEXAS WEDNESDAY BEFORE DRY WEATHER SETTLES IN LATE IN THE WEEK. THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON SUNDAY EVENING AND MONDAY AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. STRONG DOWNBURST WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM ANY OF THE STRONGER THUNDERSTORMS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY. 92
In the hours before
Local storm report, Aug 9, 7:42 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
742 AM CDT TUE AUG 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FLASH FLOOD KILLEEN 31.10N 97.72W
08/09/2005 BELL TX LAW ENFORCEMENT
HIGH WATER AND VEHICLES STRANDED ACROSS CITYLocal storm report, Aug 9, 7:59 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 AM CDT TUE AUG 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM FLASH FLOOD HARKER HEIGHTS 31.06N 97.65W
08/09/2005 BELL TX EMERGENCY MNGR
FLASH FLOODING IN AND AROUND HARKER HEIGHTS (E OF
KILLEEN). HWY 190 UNDERWATER IN SEVERAL SPOTS AND
BARRICADED SEVERAL PLACES. 2 HOMES INDUNDATED BY HIGH
WATER AND EVACUATED.Special weather statement, Aug 9, 8:11 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 811 AM CDT TUE AUG 9 2005 TXZ142-156-091345- LAMPASAS-MILLS- 811 AM CDT TUE AUG 9 2005 ...SIGNIFICANT WEATHER UPDATE... AT 811 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SCALLORN...OR 18 MILES NORTHWEST OF LAMPASAS...MOVING SOUTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADAMSVILLE...CASTOR... KEMPNER...SCALLORN AND STAR. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Local storm report, Aug 9, 8:28 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 AM CDT TUE AUG 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD GATESVILLE 31.44N 97.73W
08/09/2005 CORYELL TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO HIGH WATER. MOST ROADS ARE
THE TYPICAL FLOOD PRONE ONESLocal storm report, Aug 9, 8:28 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
828 AM CDT TUE AUG 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD COPPERS COVE 31.12N 97.90W
08/09/2005 CORYELL TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO HIGH WATER. MOST ROADS ARE
THE TYPICAL FLOOD PRONE ONESLocal storm report, Aug 9, 9:22 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 AM CDT TUE AUG 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM FLASH FLOOD HARKER HEIGHTS 31.06N 97.65W
08/09/2005 BELL TX EMERGENCY MNGR
ROAD CLOSURE IN HARKER HEIGHTS 600 BLOCK FRONTIERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:42 AM CDT | Flash Flood Warning | FWD | Bell | 2 hr |
| Aug 9, 7:30 AM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Aug 9, 8:19 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Aug 9, 8:30 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.